aids and psychosis
Nov 11, 2003
Can AIDS or any type of medication for AIDS cause psychosis (hallucinations, delusions)?
Response from Dr. Horwath
Yes, hallucinations and delusions occur in people with very advanced cases of HIV-associated dementia. Symptoms of new onset psychosis are more common in people who have a history of substance abuse and HIV dementia.
Of course, psychotic disorders also occur in people who have a prior history of psychiatric disorders such as schizophrenia or other psychotic disorders.
Some medications, such as gancyclovir, corticosteroids, and efavirenz, are also associated with psychiatric side effects, including some serious symptoms, like psychosis.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Blowjob Worried I Have HIV
- Black Spots After Touching Dried Blood Worried I Have HIV
- Flu Symptoms After Fingering Worried I Have HIV
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
- Sinus Infection After Licking Vagina Worried I Have HIV
- Can You Use Cipro To Treat A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.